Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 5, NWS Sioux Falls, SD

February 15, 20075 counties in South Dakota

NWS Sioux Falls, SD issued this wind advisory at Feb 15, 2007, 9:19 PM CST for 5 counties in South Dakota. It took effect at Feb 16, 2007, 2:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 9:19 PM CST (03:19 UTC)
In effect from
Feb 16, 2007, 2:00 PM CST
Expired
Feb 16, 2007, 9:00 PM CST
In force
7 hr
Issued by
NWS Sioux Falls, SD

Counties Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Gregory County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 160319
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
919 PM CST THU FEB 15 2007

.A POTENT BUT FAST MOVING LOW PRESSURE SYSTEM WILL MOVE SOUTHEASTWARD
OVER THE AREA FRIDAY AFTERNOON AND EVENING...BRINGING VERY STRONG
NORTHWEST WINDS. THERE WILL ALSO BE SOME LIGHT SNOW OR FREEZING
RAIN FOLLOWED BY AREAS OF BLOWING SNOW.

SDZ050-057-063-068-069-161130-
/O.NEW.KFSD.WI.Y.0005.070216T2000Z-070217T0400Z/
GREGORY-BRULE-CHARLES MIX-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON
919 PM CST THU FEB 15 2007

...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 10 PM CST FRIDAY. 

WINDS WILL SHIFT TO STRONG NORTHWEST AT 20 TO 40 MPH FRIDAY
AFTERNOON AND CONTINUE FRIDAY EVENING. AREAS OF LIGHT SNOW OR
FREEZING RAIN WILL BE FOLLOWED BY AREAS OF BLOWING SNOW.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
RSR
2 follow-up statements
000 
WWUS73 KFSD 161040
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
440 AM CST FRI FEB 16 2007

.A POTENT BUT FAST MOVING LOW PRESSURE SYSTEM WILL MOVE
SOUTHEASTWARD OVER THE AREA FRIDAY PRODUCING STRONG NORTHWEST
WINDS OF 25 TO 40 MPH.  

SDZ068-069-161145-
/O.CAN.KFSD.WI.Y.0005.070216T2000Z-070217T0400Z/
BON HOMME-YANKTON-
INCLUDING THE CITIES OF...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON
440 AM CST FRI FEB 16 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. HOWEVER...A WINTER WEATHER ADVISORY IS IN EFFECT
FROM NOON TODAY TO 4 AM CST SATURDAY. 


$$

SDZ050-057-063-161845-
/O.EXT.KFSD.WI.Y.0005.070216T2000Z-070217T0300Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY
440 AM CST FRI FEB 16 2007

...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM CST THIS EVENING. 

NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED ACROSS THE AREA
THURSDAY AFTERNOON. THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW
REDUCING VISIBILITIES AT TIMES. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
BT
000 
WWUS73 KFSD 161655
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 AM CST FRI FEB 16 2007

.A POTENT BUT FAST MOVING LOW PRESSURE SYSTEM WILL MOVE
SOUTHEASTWARD OVER THE AREA FRIDAY PRODUCING STRONG NORTHWEST
WINDS OF 25 TO 40 MPH.

SDZ050-057-063-170100-
/O.CON.KFSD.WI.Y.0005.070216T2000Z-070217T0300Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY
1055 AM CST FRI FEB 16 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM CST THIS EVENING. 

NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED ACROSS THE AREA
THIS AFTERNOON AND EVENING. THIS WILL LIKELY CREATE SOME PATCHY
BLOWING SNOW REDUCING VISIBILITIES AT TIMES...BUT WITH ONLY AN
INCH OF ACCUMULATION EXPECTED...THIS SHOULD NOT CREATE A
WIDESPREAD PROBLEM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Feb 15, 4:10 PM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Feb 15, 4:10 PM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
410 PM CST THU FEB 15 2007

.DISCUSSION...
FOR THIS EVENING...EXPECTING A SLIGHT DROP IN TEMPERATURES EARLY
THIS EVENING...THEN AS WIND BEGIN TO INCREASE AND WARMER AIR ADVECTS
INTO THE AREA...TEMPERATURES WILL BEGIN TO RISE THROUGH THE NIGHT.

MAIN FORECAST CHALLENGE AND CONCERN IS WITH LOW PRESSURE SYSTEM THAT
WILL TRACK ACROSS THE AREA FRIDAY. IN GENERAL...1 TO 3 INCHES OF
ACCUMULATION WILL BE LIKELY ACROSS THE AREA...BUT EXACT AMOUNTS WILL
DEPEND ON TRACK OF THE LOW. WINDS WILL PICK UP...ESPECIALLY TOMORROW
EVENING WITH THE PASSAGE OF A COLD FRONT. FORTUNATELY...THE
STRONGEST WINDS WILL BE ABOVE THE INVERSION LAYER...BUT SHOULD STILL
SEE 20 TO 30 MPH SUSTAIN OVER MUCH OF THE AREA BY TOMORROW EVENING
WITH GUSTS TO 40...CAUSING SOME LOWERED VISIBILITIES FROM BLOWING
SNOW. OF COURSE THIS WILL DEPENDANT ON TRACK AND STRENGTH OF LOW
PRESSURE. THINK MODELS MAY BE SLIGHTLY OVERDOING THE DEVELOPMENT OF
THE SURFACE LOW...GIVEN LATEST WATER VAPOR NOT INDICATING A WELL
DEFINED UPPER WAVE...BUT NONE THE LESS WILL PROBABLE NEED FOR SOME
SORT OF HEADLINE YET TO BE DETERMINE. THE OTHER THING TO WATCH IS
SOME INSTABILITY WITH THIS SYSTEM...COULD VERY WELL SEE SOME
CONVECTIVE ELEMENTS WITH THE PASSAGE OF THE MIDLEVEL COLD FRONT...AS
BOTH NAM AND GFS ARE SHOWING SOME INSTABILITY.

THE MONDAY THRU THU PERIOD WILL START ON A VERY MILD NOTE...WITH
SURFACE TEMPS OF COURSE STILL LIMITED BY SNOW COVER. MEANWHILE...ALL
AVBL MODELS BRING A NRN STREAM SHORTWAVE ACROSS THE NRN PLAINS LATER
MON AND MON NGT...BUT ALSO KEEP IT VERY WEAK AS MOST ENERGY GOES
INTO SRN STREAM WAVE WHICH REMAINS WELL SOUTH OF FCST AREA.
THEREFORE...WILL NOT ONLY KEEP THIS FOUR DAY PERIOD DRY...BUT IT
LOOKS LIKE TEMPS WILL COOL VERY SLIGHTLY IF ANY FOR TUE ESPLY GIVEN
SNOW COVER COMPLICATION. WITH PROJECTED FULL LATITUDE RIDGING OVER
PLAINS LATER IN THE WEEK...THE WHOLE PERIOD LOOKS DRY AND MILD. BY
LATE IN THE WEEK EVEN STRONGER WARMING MAY OCCUR AHEAD OF GFS
PROJECTED MAJOR TROF DVLPG OVER WRN UNITED STATES. HOWEVER THIS
STRONGER WARMING SHOULD OCCUR MOSTLY JUST AFTER FCST PERIOD END THU.
WILL FOR NOW KEEP HIGH TEMPS FOR THE PERIOD MOSTLY IN THE 30S WITH
SOME 40S SW/W...AS FOR NOW DONT EXPECT ANY SNOWMELT TO BE RAPID
ENOUGH FOR WARMER TEMPS THRU THU. GIVEN RECENT COLD WX...THERE SHUD
BE FEW COMPLAINTS FROM THOSE WANTING TO RUSH INTO THE 50S AND 60S.
POTENTIAL OF GFS SYSTEM FOR THE NEXT WEEKEND WILL BE INTERESTING TO
FOLLOW DURING THE INEVITABLE MAJOR CHANGES IN FCST MODEL SOLUTIONS.
FOR MON THRU THURSDAY...SIMPLY DRY AND MILD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.

MN...NONE.

NE...NONE.

SD...NONE.

&&

LIEBL
Hazardous weather outlook, Feb 15, 10:03 AM CST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1003 AM CST THU FEB 15 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1003 AM CST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOWFALL WILL DEVELOP BY LATE MORNING FRIDAY...AND CONTINUE INTO
FRIDAY NIGHT. A BAND OF ONE TO THREE INCHES SNOWFALL WILL BE
POSSIBLE BY EARLY SATURDAY...MAINLY ALONG AND NORTH OF A LINE
FROM HURON SOUTH DAKOTA...TO SIOUX CENTER AND STORM LAKE IOWA.
WARMER TEMPERATURES ALOFT WILL WORK INTO AREAS WEST OF THE JAMES
RIVER...RESULTING IN THE POTENTIAL FOR LIGHT FREEZING RAIN OR
SLEET THROUGH MID AFTERNOON FRIDAY.

WINDS WILL INCREASE SIGNIFICANTLY BY LATE FRIDAY AFTERNOON ACROSS
SOUTH CENTRAL SOUTH DAKOTA...SPREADING ACROSS THE AREA FRIDAY
EVENING. WITH AN ABUNDANCE OF FRESH SNOW COVER...ESPECIALLY ALONG
AND EAST OF THE JAMES RIVER WHERE MORE SNOW IS EXPECTED
FRIDAY...GUSTY NORTHWEST WINDS OF 20 TO 40 MPH WILL PRODUCE
SIGNIFICANT BLOWING SNOW. THE BLOWING SNOW COULD PRODUCE NEAR
ZERO VISIBILITIES IN OPEN AREAS FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 9:14 PM CSTSnow and Blowing Snow AdvisoryFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more27 hr
Feb 15, 9:14 PM CSTWinter Weather AdvisoryFSDAurora, Bon Homme, Clay, Davison, Douglas, Hutchinson and 3 more18 hr

Nearby

Wind Advisories in South Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.